Texas, 2014Damaging Wind in Texas, May 31, 2014
May 31, 2014 · NWS CRP · 1 event in 1 county or zone
Isolated thunderstorms developed over the Victoria Crossroads region during the afternoon on May 31st. One of the thunderstorms became severe over Goliad County, producing wind damage in the community of Schroeder.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed over the Victoria Crossroads region during the afternoon on May 31st. One of the thunderstorms became severe over Goliad County, producing wind damage in the community of Schroeder.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 1:43 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, May 31, 1:43 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 PM CDT SAT MAY 31 2014
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON AND EARLY EVENING ACROSS THE CWA. ACTIVITY SHOULD
DISSIPATE AROUND OR SHORTLY AFTER SUNSET. THE MID AND UPPER LEVEL
LOW NEAR THE TX/LA BORDER IS IN THE PROCESS OF WEAKENING INTO AN
INVERTED TROUGH AXIS. THIS WILL CONTINUE INTO SUNDAY ACROSS THE
NORTHWEST GULF OF MEXICO. THERE COULD BE SOME RE-DEVELOPMENT OF
ISOLATED SHOWERS OVER THE MARINE AND COASTAL AREAS OVERNIGHT. THEN
ENOUGH MOISTURE WILL REMAIN ACROSS THE CWA FOR THE POSSIBILITY OF
ISOLATED SHOWERS AND STORMS FORMING DURING THE DAY SUNDAY WITH
WEAK FORCING FROM THE SEA BREEZE. WITH LESS OF A SOUTHWEST FLOW
TO START THE DAY ON SUNDAY...SO HIGH TEMPS SUNDAY SLIGHTLY COOLER
THAN TODAY.
&&
.LONG TERM (MONDAY THROUGH SATURDAY)...A MID/UPPER LEVEL LOW MVG
SOUTHWARD ACROSS THE NW GULF IS PROGD TO BECOME SHEARED THROUGH MON
AS A RIDGE BUILDS E ACROSS TX. THIS RIDGE WILL BRING DRIER
CONDITIONS TO THE CWA THROUGH THE WEEK ALONG WITH SLIGHTLY ABV
NORMAL TEMPS. WENT WITH SILENT 10 POPS ALONG THE SEA BREEZE EACH
AFTERNOON DUE TO SUFFICIENT LOW LEVEL MOISTURE FOR A BRIEF STRAY
-SHRA TO DVLP. BOTH THE ECMWF AND GFS PROG LOW QPF VALUES ON FRI AS
THE UPPER RIDGE SHIFTS SLIGHTLY W...HOWEVER THE PWATS REMAIN LOW AND
AM NOT EXPECTING ANY SIGNIFICANT PRECIP TO WARRANT MENTIONING
CONVECTION JUST YET FOR FRI. THROUGH THE WEEK...ONSHORE WINDS WILL
GENERALLY BE WEAK TO MODERATE WITH NO ADVISORIES ANTICIPATED AT THIS
TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 89 72 91 73 / 10 20 10 10 10
VICTORIA 71 89 72 89 73 / 20 20 10 10 10
LAREDO 75 99 74 99 75 / 10 10 10 10 10
ALICE 71 91 71 92 72 / 20 20 10 10 10
ROCKPORT 74 88 76 89 75 / 10 20 10 10 10
COTULLA 73 97 71 97 72 / 10 10 10 10 10
KINGSVILLE 72 91 72 92 73 / 10 20 10 10 10
NAVY CORPUS 75 87 75 87 76 / 10 20 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JR/76...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, May 31, 3:52 AM CST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT SAT MAY 31 2014
GMZ230-235-250-255-270-275-TXZ229>234-239>247-010000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
452 AM CDT SAT MAY 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE VICTORIA CROSSROADS TO THE COASTAL BEND AND EASTERN
PORTIONS OF THE BRUSH COUNTRY TODAY THROUGH EARLY THIS EVENING.
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE COASTAL PLAINS
AND VICTORIA CROSSROADS ON SUNDAY. SEVERE STORMS ARE NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
TMT/RH
In the hours before
Special weather statement, May 31, 2:30 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT SAT MAY 31 2014
TXZ243-244-312115-
NUECES-SAN PATRICIO-
330 PM CDT SAT MAY 31 2014
...A STRONG THUNDERSTORM AFFECTING SAN PATRICIO COUNTIES AND MOVING
TOWARD NUECES COUNTY...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TAFT...MOVING SOUTHWEST AT 15 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
A BRIEF HEAVY DOWNPOUR WILL ALSO BE EXPECTED WITH THIS STORM.
PZ
Special weather statement, May 31, 3:19 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
419 PM CDT SAT MAY 31 2014
TXZ242-243-312200-
KLEBERG-NUECES-
419 PM CDT SAT MAY 31 2014
...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY AND MOVING
TOWARD KLEBERG COUNTY...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORPUS CHRISTI INTERNATIONAL AIRPORT...
MOVING SOUTHWEST AT 20 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
SMALL HAIL IS ALSO POSSIBLE.
PZ
Special weather statement, May 31, 4:27 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 PM CDT SAT MAY 31 2014
TXZ233-234-312315-
GOLIAD-VICTORIA-
527 PM CDT SAT MAY 31 2014
...A STRONG THUNDERSTORM AFFECTING VICTORIA COUNTY AND WILL MOVE
INTO GOLIAD COUNTY...
AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MISSION VALLEY...OR 9 MILES WEST OF
VICTORIA...MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PZ
Thunderstorm Wind, Goliad
- When
- May 31, 4:40 PM CST to 4:42 PM CST
- Where
- Goliad County, 0.36 mi SE of Schroeder to 1.38 mi S of Schroeder
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 28.817, -97.215
A tree was blown down across Farm to Market Road 622 near Schroeder.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Eastern Pacific Coastal Waters, May 31, 20142 deaths · 1 event
- Rip Current in North Carolina, May 31, 20141 death · 1 event
- Lightning Strikes in Minnesota, May 31, 20141 injured · $165,000 · 3 events
- Damaging Winds in Iowa, May 31, 2014$20,000 · 61 kt wind · 2 events
- Tornadoes and Hail in Montana, May 31, 2014EF0 · 7 events
- Tornado and Hail in Wyoming, May 31, 2014EF0 · 5 events
- Hail and Damaging Winds in Montana, May 31, 20141.25 in hail · 5 events
- Hail and Damaging Wind in Wyoming, May 31, 20141 in hail · 4 events
- Hail and Damaging Wind in Nebraska, May 31, 20141 in hail · 4 events
- Flash Flooding in Minnesota, May 31, 20143 events
- Damaging Winds in Minnesota, May 31, 201456 kt wind · 3 events
- Flash Flooding in South Carolina, May 31, 2014$4,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524233.